Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Memory loss
Nov 17, 2004

I'm Pos and on HAART. VL~600, and CD4~550. Meds don't seem to be bringing VL to <50. I seem to forget incidents and information, and my short-term memory for data is like a sieve. Two days ago I was very irritable and upset, with thoughts of quitting my job. Lately have been waking up every 2-hrs at night. I get night-sweats. Could all of this be the virus? What should I do?

Response from Dr. Horwath

Insomnia and night sweats are fairly common symptoms of HIV infection. As for your memory, your own impression of your memory is often a poor guide to the actual extent of memory retention or loss. You should get a test of short-term memory and other tests of concentration, attention and speed of information processing to determine if you have any objective signs of memory impairment. Consult your HIV physician for help with these problems.

There are multiple possible causes of impaired concentration, which may interfere with testing and appear like memory problems. You mentioned irritability, which might be a sign of depression or some other psychiatric problem. You may also benefit from consulting a psychiatrist for an evaluation.



Previous
Should I seek professional counseling
Next
first pregnancy: anxiety or hiv +

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement